MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: diagnostic laparoscopy and appendectomy.Event description: user reported by email that a plastic part broke from the tip of the sheeth.I am in contact to receive further information.Additional information received from an applied medical representative via email on 27jan25: the tm was made aware that parts of the obturator tip came off while inserting the trocar using fios into the patients' abdomen.Additional information received from an applied medical representative via email on 28jan25: updated procedure - diagnostic laparoscopy and appendectomy, concomitant device.The ctf33 was used as fios first entry as usual with a 10 mm optic.Due to the very thick abdominal wall, it was not possible to place the trocar even with great force.The head physician was called to the operating room, who then decided on a minilap as the first access.The ctf33 was then placed under visualization as a working trocar.The damage to the obturator was noticed and the initial access was searched for any remaining plastic parts.Due to the special anatomy, however, no parts could be found.Tm confirmed 'tip of sheeth' was meant the tip of the obturator.The break was not considered a clean break; it was jagged, partially broken and cracked.The trocar was inserted in an alternating clockwise and counterclockwise direction.It was not a robotic case.Camera was inside the cannula at the time of the incident.Patient status: no patient injury or illness reported.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured obturator tip.Based on the condition of the returned unit and description of the event, it is possible that the fractured obturator was caused by excessive force during insertion due to patient anatomy.However, the exact root cause could not be determined.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.
 
Event or Problem Description
Procedure performed: diagnostic laparoscopy and appendectomy.Event description: user reported by email that a plastic part broke from the tip of the sheath.I am in contact to receive further information.Additional information received from an applied medical representative via email on 27jan25: the tm was made aware that parts of the obturator tip came off while inserting the trocar using fios into the patients' abdomen.Additional information received from an applied medical representative via email on 28jan25: updated procedure - diagnostic laparoscopy and appendectomy, concomitant device.The ctf33 was used as fios first entry as usual with a 10 mm optic.Due to the very thick abdominal wall, it was not possible to place the trocar even with great force.The head physician was called to the operating room, who then decided on a minilap as the first access.The ctf33 was then placed under visualization as a working trocar.The damage to the obturator was noticed and the initial access was searched for any remaining plastic parts.Due to the special anatomy, however, no parts could be found.Tm confirmed 'tip of sheath' was meant the tip of the obturator.The break was not considered a clean break; it was jagged, partially broken and cracked.The trocar was inserted in an alternating clockwise and counterclockwise direction.It was not a robotic case.Camera was inside the cannula at the time of the incident.Patient status: no patient injury or illness reported.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21298453
Report Number2027111-2025-00339
Device Sequence Number15752792
Product Code GCJ
UDI-Device Identifier00607915124212
UDI-Public(01)00607915124212
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF33
Device Catalogue Number101476488
Device Lot Number1532827
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM OPTIC.
Patient SexUnknown